MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD VENT RES TR RICKHAM LG BA; INTERNAL CSF DRAINAGE

INTEGRA LIFESCIENCES MANSFIELD VENT RES TR RICKHAM LG BA; INTERNAL CSF DRAINAGE
Catalog Number 821623
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 12/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Biomarin study (cerliponase alfa observational study).This case is a report referring to a 21 year old male patient.The participant's concurrent condition included neuronal ceroid lipofuscinosis."on (b)(6) 2017, the participant was initiated on treatment with brineura (300 milligram, qow, intracerebroventricular).The lot number for brineura was m006035.The most recent dose was administered on (b)(6) 2025." "on (b)(6) 2018, the participant underwent implantation of rickham intracerebral ventriculostomy (icv) set (model number 82-1623).The lot number was not reported." "on (b)(6) 2025 at 08:45, the participant experienced grade 1 device related infection with a positive csf culture.On the same date, the participant's cerebrospinal fluid (csf) was collected and analysis showed rare white blood cells, and no organism was seen.On (b)(6) 2025, results showed cutibacterium (formerly propionibacterium) acnes in thioglycolate broth.On (b)(6) 2025, cutibacterium (formerly propionibacterium) acnes in thioglycolate broth was positive.No treatment was given for the event.No action was taken with brineura due to the event.The device was operated by the neurosurgeon and was not available for return." the outcome of the event was reported as recovering/resolving.Case comment received from reporter: the patient developed device related infection due to cutibacterium acnes (formerly propionibacterium), which is a known complication of icv device use.Cutibacterium acnes is scalp skin commensal bacteria and can cause internal infection following icv device implantation or use.Additionally, long standing icv device for five years was a confounder.Hence, the event of device related infection was assessed as not related to brineura.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The rickham reservoir was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined, however, the possible root cause for the ¿infection,¿ reported by the customer, could be linked to the patient and hospital surroundings.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.Additional information: case comment: the patient developed device related infection due to cutibacterium acnes (formerly propionibacterium), which is a known complication of icv device use.Cutibacterium acnes is scalp skin commensal bacteria and can cause internal infection following icv device implantation or use.Additionally, long standing icv device for seven years was a confounder.Hence, the event of device related infection was assessed as not related to brineura.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information received: the investigator updated the previously reported outcome of recovering/resolving to recovered/resolved.

Brand Name
VENT RES TR RICKHAM LG BA
Common Device Name
INTERNAL CSF DRAINAGE
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23942767
Report Number3013886523-2025-00337
Device Sequence Number7830191
Product Code JXG
UDI-Device Identifier10381780517788
UDI-Public10381780517788
Combination Product (Y/N)N
PMA/510(K) Number
K102961
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number821623
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer01/22/2026
03/16/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date02/18/2026
04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VANCOMYCIN (VANCOMYCIN HYDROCHLORIDE)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR
Patient SexMale